MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Pleural Effusion (2010); Ambulation or Postural Difficulties (2544); Fluid Discharge (2686); Renal Impairment (4499); Swelling/ Edema (4577)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient experienced swelling and fluid around the lead exit site.The lead was removed and the patient experienced shortness of breath beginning the day of lead removal.The patient reportedly collapsed and was unable to walk the day after lead removal and was admitted to the hospital after being taken to the emergency room.The patient experienced fluid collection in other areas of the body in addition to where the lead had been (in her leg) and was scheduled for a pleurocentesis procedure while hospitalized.The patient received intravenous (iv) antibiotics through a picc line.The patient's knee replacement hardware was removed during the patient's hospitalization due to loosening of the joint.The patient's spouse additionally reported that the patient began experiencing decreased blood pressure and the onset of kidney failure during her hospital admission.It is unknown if these issues are related to the device.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient had their lead targeting the superior lateral genicular nerve removed by a nurse practitioner (np) one week after it was implanted due to swelling and fluid at the lead exit site.Photos provided with the complaint appear to show a bandage saturated with yellow-tinted fluid.The patient was prescribed antibiotics on the date of lead removal despite the patient's orthopedic surgeon suspecting a circulation issue and not noting signs of infection at that time.The patient's lead was removed intact and showed no signs of fracture.The patient experienced shortness of breath beginning the day of lead removal.The patient reportedly collapsed and was unable to walk the day after lead removal and was admitted to the hospital after being taken to the emergency room.The patient experienced fluid collection in other areas of the body in addition to the leg and was scheduled for a pleurocentesis procedure while hospitalized.The patient's physician reportedly determined that the issue was caused by an infection in the patient's leg, per follow-up with a representative in contact with the patient.Note that there was no report of a culture performed to confirm the infection.The patient's spouse reported that a physician at the hospital suspected the issues may have been related to an improper lead placement; given that this information was not reported directly from the physician, the rationale behind this claim is unknown.Additionally, note that the patient's physician reportedly was not able to determine the source of the infection, per follow-up with a representative in contact with the patient, and the patient had a lead placed in a similar location without any reported interruption in treatment during a previous course of sprint treatment.The patient received intravenous (iv) antibiotics through a picc line for treatment of the issue while hospitalized.The patient's knee replacement hardware was removed during the patient's hospitalization due to loosening of the joint; it is uncertain from the information provided if the loosening of the hardware was related to the issue reported in this complaint.The patient's spouse additionally reported that the patient began experiencing decreased blood pressure and the onset of kidney failure during their hospital admission.The patient reportedly has a history of swelling in the legs and heart complications and has reported experiencing fluid collection and skin infection (cellulitis reportedly not related to sprint) in the legs during a previous course of treatment with sprint.It is possible that the issue reported in this complaint may have been caused or exacerbated by the patient's medical history unrelated to sprint.No additional information regarding resolution of this issue was available and the patient remained hospitalized at the time of this investigation.If additional information regarding resolution of the issue becomes available, this investigation will be updated.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 
MDR Report Key17703662
Report Number3011035812-2023-00015
Device Sequence Number18006569
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)241102(10)M1019062023
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/02/2024
Device Model Number9600-9244-60
Device Lot NumberM1019062023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale